Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 12, 2002, 2:05 PM CDT for Wayne County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2002, 2:05 PM CDT (19:05 UTC)
- Expired
- Apr 12, 2002, 2:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 121905
SVRPAH
ILC191-121945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
204 PM CDT FRI APR 12 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 245 PM CDT
* AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF FAIRFIELD...MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...FAIRFIELD AND GOLDEN GATE
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3827 8852 3826 8830 3838 8816 3851 8815
3853 8830What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:00 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 12, 1:00 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT FRI APR 12 2002 WEAK COLD FRONT WAS MOVING SLOWLY SOUTHEAST ACROSS MISSOURI AT MIDDAY. RADAR AND SATELLITE TRENDS SHOWED LINES OF CONVECTION FORMING ALONG AND AHEAD OF THE FRONT IN RATHER MOIST AND UNSTABLE AIR MASS...WITH SFC DEW POINTS IN THE LOWER 60S. WATER VAPOR IMAGERY INDICATED A 500 MB SHORTWAVE TROUGH OVER ERN KANSAS AND NEBRASKA. 500 MB SHORTWAVE WILL MOVE EAST ACROSS THE MID MISSISSIPPI VALLEY THIS EVENING...PROVIDING SUPPORT FOR ORGANIZED CONVECTION. EXPECT THE STORMS TO END OR DIMINISH AFTER MIDNIGHT AS THE BOUNDARY LAYER COOLS AND THE BEST UPPER SUPPORT PASSES TO OUR EAST. THE SURFACE FRONT IS PROGGED TO REACH THE LOWER OHIO VALLEY AROUND 06Z...AND BECOME NEARLY STATIONARY THERE. GIVEN THE LINGERING HIGHER DEW POINTS AND EXTENSIVE CLOUD COVER...BOTH NGM/AVN MOS LOWS APPEAR A FEW DEGREES TOO COOL TONIGHT. THE REMNANTS OF THE COLD FRONT ARE EXPECTED TO STALL OVER WEST KENTUCKY EARLY SATURDAY. THE ETA COMPLETELY DISSIPATES THE FRONT SATURDAY AFTERNOON...WHILE THE AVN AND NGM INDICATE SOME SEMBLANCE OF A BOUNDARY. ETA MODEL SOUNDINGS INDICATE THE ATMOSPHERE WILL AGAIN DESTABILIZE DURING THE DAY...WITH CAPES SIMILAR TO THIS AFTERNOON. EVEN THOUGH THE SURFACE FRONT WILL BE WEAKER AND UPPER FORCING WILL BE MINIMAL...WIDELY SCATTERED CONVECTION MAY FORM OVER WEST KENTUCKY IN THE HIGHER MOISTURE AND INSTABILITY. WITH LACK OF ANY REAL COLD ADVECTION...EXPECT HIGHS AGAIN IN THE 70S. MODELS DIVERGE STRONGLY AFTER 36 HOURS. THE AVN...WHICH HAS SHOWN LITTLE RUN TO RUN CONSISTENCY...HAS TRENDED TOWARD A WEAKER AND MORE DISORGANIZED PATTERN OF SHORTWAVES IN THE WEST SOUTHWEST FLOW. THE AVN SOLUTION BRINGS PERIODS OF SHOWERS INTO SE MISSOURI AND SW KENTUCKY SATURDAY NIGHT THROUGH MONDAY. ETA HAS A SINGLE STRONGER WAVE OVER THE SOUTHERN PLAINS LATE IN THE WEEKEND...WHICH RESULTS IN SOME PRECIP OVER THE SOUTHERN COUNTIES ON SUNDAY. THE ETA WILL BE THE MODEL OF CHOICE...RESULTING IN DRY WEATHER SATURDAY NIGHT AND CHANCE POPS ON SUNDAY...HIGHEST IN THE SOUTH. OUTLOOK FOR NEXT WEEK STILL APPEARS UNSEASONABLY WARM. MRF HAS BEEN TRENDING SLOWER WITH THE COLD FRONT THAT WAS FORECAST TO ARRIVE AROUND MID WEEK. BEST PRECIP CHANCES NOW APPEAR TO BE THURSDAY AND FRIDAY...ASSOCIATED WITH A SLOW MOVING COLD FRONT. .PAH...NONE. MY
In the hours before
Special weather statement, Apr 12, 11:45 AM CDT, 2 hours 20 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-121945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1145 AM CDT FRI APR 12 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA... THREATS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. DISCUSSION... AT MIDDAY...A COLD FRONT EXTENDED FROM CENTRAL ILLINOIS INTO SOUTHWEST MISSOURI. THIS FRONT IS FORECAST TO SLOWLY MOVE SOUTHEAST INTO THE REGION BY THIS EVENING. MEANWHILE...AN UPPER LEVEL DISTURBANCE ACROSS THE MIDDLE OF THE U.S. WILL MOVE EAST AS WELL. THE AIRMASS THROUGH THE AFTERNOON HOURS...AHEAD OF THE FRONT...WILL BECOME INCREASINGLY UNSTABLE. IN ADDITION...SLIGHTLY COOLER AIR ALOFT WILL ARRIVE AS THE DISTURBANCE DRAWS CLOSER...AIDING IN AIRMASS DESTABILIZATION. THUS WE EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THROUGH THE COURSE OF THE AFTERNOON...CONTINUING INTO THE OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREATS WITH THE STORMS WILL BE HAIL AND STRONG WINDS. STORM SPOTTERS... ACTIVATION OF SPOTTERS MAY BE REQUESTED LATER THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:45 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 45 min |
| Apr 12, 5:47 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 28 min |
| Apr 12, 6:04 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.